News


Six Doses Of Narcan Needed: Pair Revived On I-84 Offramp Following Drug Overdoses

Published: July 10, 2019 at 10:38 am

Print

Police said they received a call for help about 10:15 pm on Friday, July 5, from a woman who was driving a vehicle on Interstate 84 reporting that her male passenger had overdosed on heroin and that she had also overdosed on the drug.

Police responded to the Exit 11 interchange in Sandy Hook and found the vehicle in question on a travel lane of the off-ramp, not far from its intersection with Wasserman Way, said Lieutenant Aaron Bahamonde, police spokesman.

It required police to administer four nasally-injected doses of the heroin antidote known as Narcan to revive the unconscious man, and two doses to revive the then unconscious woman, the lieutenant said. Police did not identify either person, both of whom were described as being in their late 20s. Newtown police took no enforcement action.

Newtown Volunteer Ambulance Corps transported both people to Danbury Hospital for medical evaluations. Sandy Hook Volunteer Fire & Rescue Company also responded to the incident.

Town police said they turned over the case to state police because the incident occurred within the state police’s jurisdiction on I-84.

 

Change Text Size:

This Week's Poll

What is your favorite ice cream flavor?

Choices